MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR SUPRAPATELLAR; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR SUPRAPATELLAR; NAIL,FIXATION,BONE
Model Number 03.010.441
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown surgical procedure on (b)(6) 2018, the protection sleeve and the drill sleeve did not align properly with the nail.As a result, screw holes were drilled free handed.Procedure was successfully completed with no delay.Concomitant device: nail (part unknown, lot unknown, quantity 1).This report is for one (1) aiming arm for suprapatellar.This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 03.010.441, lot 10-6493: manufacturing site: selzach.Supplier: (b)(4).Release to warehouse date: february 22, 2011.The device history record shows this lot of devices was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was completed: the returned aiming arm for suprapatellar is a reusable instrument in the suprapatellar instrumentation for titanium cannulated tibial nails system which is part of the expert nailing system with radiolucent instrumentation.Visual and functional inspection performed at customer quality (cq) identified no issues with the aiming arm functionality.No visual defects were identified.Furthermore, no mating issues were noted when the aiming arm was set as a construct with the returned devices (insertion handle, drill sleeve and connecting screw).Also, when assembled as a construct with the returned devices, the given aiming arm was observed aiming all relevant instruments aligned to the nail positioning axis range.However, as not all components (including nail and drill) that goes with the complete construct were returned, the given complaint condition is not able to be replicated.Furthermore, with no defects noticed on the returned aiming arm the complaint condition was not confirmed.However, to further evaluate any potential issues on the returned device the dimensional inspection at relevant portions and device history review were performed.The reported complaint condition does not agree with the returned device condition; therefore, the complaint was not able to be confirmed.The relevant drawings were reviewed, and no design issues were noted.Dimensional inspection of the relevant features was performed and was within the specification.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to complaint condition.A definitive root cause could not be determined based on the provided information.The complaint condition was not confirmed and during the investigation, no product design issues or manufacturing discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR SUPRAPATELLAR
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7999192
Report Number2939274-2018-54566
Device Sequence Number13559978
Product Code JDS
UDI-Device Identifier10886982068835
UDI-Public(01)10886982068835
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.441
Device Catalogue Number03.010.441
Device Lot Number10-6493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR